Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

hand issues now too????

BarbF01BBarbF01 Posts: 124
edited 06/11/2012 - 7:48 AM in Chronic Pain
I woke up today to find my left hand swollen slightly and the joints in my fingers aching (and even more swollen than the rest of the hand). My right hand seemed okay..but did ache off and on today (mostly in the finger joints as well). This is just odd!! Has anyone else had this problem? And Im off to google it, to figure out if it's a side effect of any of my meds (that I would have read about, but may have forgotten), or if it's related to my back issues, or even my fibro....????
advertisement

Comments

  • When I was on Lyrica my whole legs and foot swelled up and felt numb stiff all over and did resolve after a few months but I have now stopped taking it and take Cymbalta instead. Not sure if it's a side effect from your medication since you recently started taking it? Any new symptom like this should be mentioned to your Dr. I hope you're seeing your Dr. about it soon. Take care. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I have hand problems every day. The pain is awful. I am not on Lyrica or Neurontin anymore as they both caused so much swelling in my lower extremities it just was not worth it and they did not really help with the burning pain. I see you had a fusion C5-6. I also had cervical fusion c5-6-c6-7. Both hands go completely numb every day always upon wakening and many times throughout the day. I never thought hands could be so painful. My pain is not really in the joints as much as it is just an all over burning stabbing pain. I had an EMG show showed problems nerve root damage at C8. Also have herniation at L4,L5 and S1. Sounds like we have similar problems. Currently I am having MRI's of my brain to rule out something the opthamologist found nerve damage rt. optic nerve and palsy. Not quite sure why he sent a letter to my neurologist saying I need a MRA and MRI w and w/out contrast.
    I believe after which I will be having new MRI's of the cervical area as it has been 2 yrs since fusion. Need to figure out what is going on.
    Perhaps it is time for you to have MRI of cervical area also. Just a suggestion.
    However, with just being diag. with fibro and just starting on Lyrica that is most likely the culprit.
    Certainly you would want to talk to your dr. to ask about the Lyrica. Not quite sure about the fibro but is swelling of the hands one of the symptoms.
    Good luck to you and I hope you get this resolved soon.
    Jan
  • Barb,

    First off support *HUG* to you. I have lesions that affect C5-8, and many times I wake with my (mainly) right arm and hand numb. It too at times is puffy compared to my other hand. For me (most) my nerve issues cause it - positional too in how I sleep (move) in the end.

    A while back I was put on Neproxin (sp), and I swelled big time bad in my legs and arms/hands - but not the throat. Since I stopped the Neproxin, I still on occasion wake with puffy/swollen hands and feet. If I sleep with my legs elevated, the symptoms seem to reduce. Have you tried sleeping in different positions to see if that helps?

    If you are on new meds (like I found with Neproxin), that might be the cause. The other is "interaction" with the meds you currently have. I was told that I was allergic now to many NSAIDS, and or that it didn't react well to my beta blockers? Either way, I don't touch NSAIDS of late since that. I hope you have answers soon. *HUGZ*

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
This discussion has been closed.
Sign In or Register to comment.